Submit Manuscript  

Article Details


Non-uremic Calciphylaxis: A Rare and Late Adverse Reaction of Warfarin

Author(s):

Dhruvkumar M. Patel, Mukundkumar V. Patel *, Akash D. Patel, Jignesh C. Kaklotar , Greshaben R. Patel and Maitri M. Patel   Pages 1 - 3 ( 3 )

Abstract:


Background: Calciphylaxis is a complex dermatological lesion of micro vascular calcification that is typically presented as panniculitis with gangrenous painful lesions having uremic and non-uremic causes.

Case Report: We present a case of a 48-year old male with a history of paroxysmal atrial fibrillation and hypertension taking amlodipine 5 mg and warfarin 5 mg daily for the last 26 months. The patient had a 6- months history of painful swelling followed by necrotic skin ulcer over the right leg. His remarkable examination findings were right leg tender ulcer with surrounding erythema and secondary sepsis. His hemogram, metabolic profile and connective tissue diseases work up were unremarkable except leucocytosis and raised inflammatory markers. His local part radiological and skin biopsy findings were suggestive of calciphylaxis.

Results and Conclusion: In our case, warfarin and amlodipine were culprit drugs for the lesion, but Naranjo score (warfarin 7and amlodipine 1) speculate warfarin as a probable adverse reaction of warfarin. The lesion was cured with local wound treatment after discontinuation of warfarin. The physician should be aware of this rare cutaneous disorder of systemic origin for proper management.

Keywords:

Non-uremic, calciphylaxis, warfarin, rare and late, adverse drug reaction

Affiliation:

Smt. N.H.L. Municipal Medical College, Ahmedabad, Gujarat, Zydus Medical College and Hospital, Dahod, Gujarat, Smt. N.H.L. Municipal Medical College, Ahmedabad, Gujarat, Smt. N.H.L. Municipal Medical College, Ahmedabad, Gujarat, B. J. Medical College, Ahmedabad, GCS Medical College, Ahmedabad



Read Full-Text article